Themistocles (Tim) Assimes

Publication Details

  • Torsade de pointes with sotalol overdose treated successfully with lidocaine CANADIAN JOURNAL OF CARDIOLOGY Assimes, T. L., Malcolm, I. 1998; 14 (5): 753-756

    Abstract:

    Torsade de pointes is a polymorphic ventricular tachyarrhythmia associated with a long QT interval. The prognosis is excellent if torsade is recognized early. In the acquired long QT syndrome, measures should be taken quickly to identify and correct all predisposing conditions and to treat or prevent torsade. Established treatments of acquired torsade are magnesium bolus, electrolyte replacement, isoproterenol infusion and cardiac pacing. Sotalol overdose causing torsade is reported in which lidocaine appears to have suppressed an episode of torsade as well as prevented further episodes. Current understanding of the electrophysiological mechanisms of torsade and lidocaine, a review of the literature and the author's experience indicate that lidocaine is a potentially useful therapy in torsade.

    View details for Web of Science ID 000074005600021

    View details for PubMedID 9627533

Stanford Medicine Resources:

Footer Links: